Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The Mizohata complex


Author: Abdelhamid Meziani
Journal: Trans. Amer. Math. Soc. 349 (1997), 1029-1062
MSC (1991): Primary 35F05; Secondary 58A10
DOI: https://doi.org/10.1090/S0002-9947-97-01854-0
MathSciNet review: 1401780
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the local solvability of systems of first order linear partial differential equations defined by a germ $\omega $ at $0\in \mathbb {R}^{n+1}$ of a $\mathbb {C}$-valued, formally integrable ($\omega \wedge d\omega =0$), 1-form with nondegenerate Levi form. More precisely, the size of the obstruction to the solvability, for $(q-1)$-forms $u$, of the equation

\begin{equation*}du\wedge \omega =\eta \wedge \omega ,\end{equation*}

where $\eta $ is a given $q$-form satisfying $d\eta \wedge \omega =0$ is estimated in terms of the De Rham cohomology relative to $\omega $


References [Enhancements On Off] (What's this?)

  • [BT] M.S. Baouendi and F. Treves, A local constancy principle for the solutions of certain overdetermined systems of first-order linear partial differential equations, in Math. Analysis and Applications, Advances in Math. Supplementary Studies, vol. 7A, 1981, pp. 245-262. MR 84f:35105
  • [CH] P. Cordaro and J. Hounie, On local solvability of underdetermined systems of vector fields, Amer. J. Math. 112 (2) (1990), 243-270. MR 91j:58150
  • [CT] P. Cordaro and F. Treves, Homology and cohomology in hypo-analytic structures of the hypersurface type, J. Geo. Analysis 1 (1) (1991), 39-70. MR 92h:32034
  • [GG] M. Golubitsky and V. Guillemin, Stable mappings and their singularities, Graduate Texts in Math., vol. 14, Springer-Verlag, New York, 1973. MR 49:6269
  • [MT] G. Mendoza and F. Treves, Local solvability in a class of overdetermined systems of linear PDE, Duke Math. J. 63 (2) (1991), 355-377. MR 92i:58177
  • [Me1] A. Meziani, Topological invariance of the solvability of complex-valued vector fields in the plane, Duke Math. J. 71 (2) (1993), 609-628. MR 94g:35048
  • [Me2] -, Classification of germs of Mizohata structures, Comm. PDE 20 (1995), 499-539. MR 96b:35029
  • [NT] L. Nirenberg and F. Treves, Solvability of a first order partial differential equation, Comm. Pure Appl. Math. 16 (1963), 331-351. MR 29:348
  • [Tr1] F. Treves, Study of a model in the theory of complexes of pseudodifferential operators, Ann. Math. 104 (1976), 269-324. MR 54:14014
  • [Tr2] -, On the local integrability and solvability of systems of vector fields, Acta Math. 151 (1983), 1-48. MR 85j:35009
  • [Tr3] -, On the local solvability for top degree forms in hypo-analytic structures, Amer. J. Math. 112 (1990), 403-421. MR 91j:35005
  • [Tr4] -, Hypo-analytic structures: local theory, vol. 40, Princeton University Press, 1991.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35F05, 58A10

Retrieve articles in all journals with MSC (1991): 35F05, 58A10


Additional Information

Abdelhamid Meziani
Affiliation: Department of Mathematics, Florida International University, Miami, Florida 33199
Email: meziani@servax.fiu.edu

DOI: https://doi.org/10.1090/S0002-9947-97-01854-0
Received by editor(s): August 12, 1994
Received by editor(s) in revised form: June 27, 1995
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society